Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 119, NWS Boston/Norton, MA

July 30, 2007Plymouth County, Massachusetts

NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 30, 2007, 3:27 PM EDT for Plymouth County, Massachusetts. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2007, 3:27 PM EDT (19:27 UTC)
Expired
Jul 30, 2007, 3:49 PM EDT
In force
22 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

County Plymouth County, MA

The radar

The Boston radar (KBOX), 40 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 7.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 767 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
767 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
644 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 301929
SVRBOX
MAC023-302030-
/O.NEW.KBOX.SV.W.0119.070730T1927Z-070730T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT MON JUL 30 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PLYMOUTH COUNTY IN SOUTHEAST MASSACHUSETTS...

* UNTIL 430 PM EDT

* AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED OVER
  CENTRAL PLYMOUTH COUNTY...ABOUT 10 MILES SOUTHWEST OF PLYMOUTH...
  AND WAS MOVING EAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  INTERSTATE 495 NEAR CARVER AND WAREHAM BY 340 PM EDT...
  INTERSECTION OF 195 AND 495 IN WAREHAM BY 350 PM EDT.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4186 7057 4175 7062 4183 7085 4187 7082
TIME...MOT...LOC 1927Z 286DEG 9KT 4184 7078

$$

JWD
1 follow-up statement
000 
WWUS51 KBOX 301949
SVSBOX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
347 PM EDT MON JUL 30 2007

MAC023-301957-
/O.CAN.KBOX.SV.W.0119.000000T0000Z-070730T2030Z/
PLYMOUTH MA-
347 PM EDT MON JUL 30 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PLYMOUTH COUNTY
IS CANCELLED...

DOPPLER RADAR INDICATED THAT THE STORM WHICH PROMPTED THE WARNING 
HAD WEAKENED SUBSTANTIALLY AS OF 345 PM. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELED.

THE STORM WAS NEAR THE INTERSECTION OF INTERSTATE 195 AND ROUTE 25 
IN WAREHAM AT 345 PM...AND WILL BRING HEAVY RAIN AND LIMITED 
VISIBILITY AS IT APPROACHES THE BOURNE BRIDGE BY 415 PM.

LAT...LON 4186 7057 4175 7062 4183 7085 4187 7082
TIME...MOT...LOC 1947Z 286DEG 9KT 4183 7072

$$

JWD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 30, 11:27 AM EDT, 4 hours earlier.

Area forecast discussion, Jul 30, 11:27 AM EDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
1127 AM EDT MON JUL 30 2007

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN STALLED ACROSS EASTERN SOUTHERN
NEW ENGLAND TODAY...WITH HUMID CONDITIONS WITH SCATTERED
THUNDERSTORMS. DRY WEATHER ANTICIPATED FOR THE REST OF THIS WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A DISSIPATING FRONTAL BOUNDARY WAS LOCATED AROUND THE CAPE COD CANAL
LATE THIS MORNING. DEW POINTS REMAIN IN THE MID TO UPPER 60S TO THE
WEST OF THIS BOUNDARY...SO STILL EXPECTING SCATTERED SHOWERS AND
THUNDERSTORMS TO DEVELOP THIS AFTERNOON. THE MAIN THREAT FROM THESE
STORMS CONTINUES TO BE HEAVY RAINFALL AS THE FORWARD MOTION OF ANY
STORMS SHOULD BE LESS THAN 15 MPH.

CAPE ALREADY APPROACHING 1500 J/KG IN SOME PLACES...PARTICULARLY
ACROSS NORTHERN CT AND RI WHERE THE SUN HAS BEEN OUT THIS MORNING.
EXPECTING CAPES TO APPROACH 2000-2500 J/KG BY LATE THIS AFTERNOON.
30/12Z NAM BUFR SOUNDINGS UNDERDOING THE SURFACE DEW POINTS...HENCE
ARE UNDERESTIMATING THE CONVECTIVE POTENTIAL.

MAX TEMPS WILL BE A CHALLENGE AND WILL DEPEND ON WHERE MOST OF THE
SHOWERS OCCUR. THERE IS ALSO A FAIRLY ROBUST MID DECK OF CLOUDS OVER
THE REGION...SO MAX TEMPS SHOULD TOP OUT A BIT LOWER THAN THE LAST
FEW DAYS...LOWER TO MID 80S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SHOWER AND THUNDERSTORM ACTIVITY WILL WANE DURING THE EARLY EVENING
HOURS...THEN END BY MID TO LATE EVENING AS FRONTAL BOUNDARY FINALLY
MOVES OFFSHORE. EXPECT THE DEVELOPMENT OF PATCHY FOG AGAIN LATE.

DRIER NWLY FLOW WILL BE THE STORY FOR TUESDAY. A WEAK SHORT WAVE
WILL MOVE THROUGH NORTHERN/CENTRAL NEW ENGLAND DURING THE
AFTERNOON...SO AN ISOLD SHOWER CANNOT BE RULED OUT FOR NWRNMOST ZONES
AS SOME INSTABILITY DEVELOPS. OVERALL...EXPECT MOSTLY SUNNY SKIES
AND TEMPS IN THE MID TO UPPER 80S.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
TUESDAY NIGHT...
SKIES SHOULD BECOME MOSTLY CLEA...ALTHOUGH WE PROBABLY WILL SEE
PATCHY FOG DEVELOP IN THE TYPICALLY PRONE LOCATIONS LATE.  LOWS
SHOULD FALL MAINLY INTO THE 60S...ALTHOUGH THE TYPICALLY COOLER
OUTLYING OF SOUTHWEST NH AND NORTHWEST MAY SEE SOME MID TO UPPER 50S.

WEDNESDAY AND WEDNESDAY NIGHT...
A TYPICAL SUMMER DAY IS ON TAP FOR THE REGION.  MOSTLY SUNNY SKIES
AND LIGHT WINDS SHOULD ALLOW FOR HIGHS TO WARM INTO THE MID TO UPPER
80S ACROSS MOST LOCATIONS.  WEAK GRADIENT SHOULD ALLOW FOR SEA
BREEZES TO DEVELOP KEEPING THE IMMEDIATE COAST A FEW DEGREES COOLER.
MOSTLY CLEAR SKIES ON TAP FOR WEDNESDAY NIGHT WITH LOWS MAINLY IN
THE 60S...WITH SOME MID TO UPPER 50S IN NORTHWEST MA AND SOUTHWEST
NH.

THURSDAY...
A VERY WARM AND MOSTLY SUNNY DAY IS EXPECTED.  MODELS SHOW 850 MB
TEMPERATURES WARMING TO BETWEEN +17 AND +19C WITH SOUTHWEST FLOW.
THEREFORE...LOCATIONS AWAY FROM THE SOUTH COAST/CAPE AND ISLANDS
SHOULD SEE HIGHS IN THE UPPER 80S TO LOWER 90S.

FRIDAY...
A COLD FRONT APPROACHES THE REGION SOMETIME LATE FRIDAY
AFTERNOON/NIGHT. COMPRESSIONAL WARMING AHEAD OF THE FRONT AND 850 MB
TEMPERATURES WARMING TO +19C AHEAD OF THE FRONT SHOULD RESULT IN A
HOT DAY.  HIGHS IN THE LOWER 90S ACROSS MUCH OF THE REGION AWAY FROM
THE SOUTH COAST.  MUCH THE DAY WILL BE DRY...BUT WILL INCLUDE A
CHANCE POP SHOWERS/THUNDERSTORMS FRIDAY AFTERNOON/NIGHT WITH AN
APPROACHING WEAK COLD FRONT.

SATURDAY...
SOME TIMING DIFFERENCES ON HOW QUICKLY THE COLD FRONT WILL MOVE
THROUGH THE REGION.  FOR NOW WILL GO WITH A DRY FORECAST AND PUSH
THE FRONT TO THE SOUTH...BUT IF THE FRONT SLOWS UP WE WILL HAVE TO
TAKE ANOTHER LOOK.  EITHER WAY 850 MB TEMPERATURES BETWEEN +16 AND
+17C SHOULD RESULT IN HIGHS IN THE UPPER 80S TO AROUND 90.

SUNDAY...
WILL KEEP THINGS DRY FOR NOW ALTHOUGH ITS A LONG WAY OFF SO
CONFIDENCE IS NOT HIGH.  HOWEVER...WE ARE CONFIDENT IN THE VERY WARM
WEATHER CONTINUING WITH HIGHS EXPECTED TO REACH WELL UP INTO THE
80S...TO NEAR 90.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
CONDITIONS SHOULD LIFT TO MARGINAL MVFR-VFR FROM DURING THE MORNING
HOURS...AFTER SOME IFR CONDITIONS NORTH AND EAST OF KAFN-KORH-KUUU.
HOWEVER...SHOWERS AND TSTMS WILL OCCASIONALLY PRODUCE TORRENTIAL
DOWNPOURS THAT WILL LOCALLY BRING CONDS RIGHT BACK DOWN. FOR
TONIGHT...EXPECT SOME PATCHY FOG...BUT WITH FRONT MOVING OFFSHORE...
EXPECT NO STRATUS PROBLEMS FOR A CHANGE. VFR CONDS EXPECTED ALL DAY
TUE.

IN THE LONG TERM...
MAINLY VFR CONDITIONS EXPECTED TUESDAY NIGHT THROUGH FRIDAY.
HOWEVER...THERE WILL PROBABLY BE TIMES OF EARLY MORNING PATCHY FOG
IN SOME OF THE TERMINALS RESULTING IN BRIEF LOCALIZED MVFR/IFR
CONDITIONS.  ALSO...POTENTIAL FOR SCATTERED CONVECTION FRIDAY
AFTERNOON AND NIGHT COULD RESULT IN BRIEF MVFR/IFR CONDITIONS. &&

&&

.MARINE...
TRANQUIL WIND AND SEA CONDITIONS ARE EXPECTED TODAY THROUGH TUE AND
RATHER LIGHT FLOW OF LESS THAN 15 KT ALLOWS FOR SEAS TO REMAIN AT OR
BELOW 3 FEET.

IN THE LONGER TERM...MONDAY NIGHT THROUGH THURSDAY SHOULD FEATURE
RATHER TRANQUIL CONDITIONS ON THE WATERS.  WINDS GENERALLY 15 KNOTS
OR LESS AND SEAS MAINLY 3 FEET OR LESS.  THE MODELS AND THE TROPICAL
PREDICTION CENTER ARE WATCHING THE POTENTIAL FOR SOME TROPICAL
DEVELOPMENT OVER THE ATLANTIC THIS WEEK.  WHILE UPPER LEVEL FLOW
WOULD NOT SUPPORT ANYTHING COMING OUR WAY...WE COULD END UP WITH A
BIT OF SWELL LATER THIS WEEK.  CONFIDENCE ON THIS IS LOW BUT WILL
HAVE TO WATCH.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...BELK
NEAR TERM...BELK
SHORT TERM...BELK/EKSTER
LONG TERM...FRANK
AVIATION...BELK/EKSTER/FRANK
MARINE...EKSTER/FRANK
Hazardous weather outlook, Jul 30, 3:58 AM EDT, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
358 AM EDT MON JUL 30 2007

CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>007-310800-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEAST MASSACHUSETTS...SOUTHEAST
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH EARLY THIS
EVENING. THE THUNDERSTORMS THAT DEVELOP WILL MOVE VERY SLOWLY AND BE
CAPABLE OF PRODUCING TORRENTIAL RAINFALL AND ISOLATED FLOODING. AN
ISOLATED SEVERE THUNDERSTORM OR TWO CAN NOT BE RULED OUT...BUT THE
MAIN THREAT TODAY IS FOR LOCALLY HEAVY RAINFALL...ISOLATED FLOODING AND
DANGEROUS CLOUD TO GROUND LIGHTNING.

PATCHY DENSE FOG OCCASIONALLY REDUCING VISIBILITIES BELOW ONE QUARTER
OF A MILE WILL BURN OFF SHORTLY AFTER SUNRISE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A COLD FRONT MAY BRING SCATTERED THUNDERSTORMS TO THE REGION FRIDAY
AFTERNOON AND OR NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED TODAY FOR HOURLY RAINFALL RATES THAT
EXCEED 1 INCH OR RAINFALL TOTALS IN EXCESS OF 2 INCHES. IN ADDITION...PLEASE
REPORT ANY SEVERE WEATHER OR FLOODING THAT OCCURS

ANZ230>237-250-254-255-270-MAZ023-024-RIZ008-310800-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
WATERS FROM MERRIMACK RIVER MA TO WATCH HILL RI FROM 25 TO 40 NM-
DUKES MA-NANTUCKET MA-BLOCK ISLAND RI-
358 AM EDT MON JUL 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST
MASSACHUSETTS...MASSACHUSETTS AND RHODE ISLAND COASTAL
WATERS...MASSACHUSETTS COASTAL WATERS...SOUTHERN RHODE ISLAND AND
RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS MAY BRING DANGEROUS LIGHTNING AND
BRIEF GUSTY WINDS TO THE WATERS THROUGH EARLY EVENING.

IN ADDITION...AREAS OF DENSE FOG WERE REDUCING VISIBILITIES TO UNDER
ONE QUARTER OF A MILE AT TIMES EARLY THIS MORNING. THE DENSE FOG WILL
GRADUALLY BURN OFF BY MID TO LATE MORNING BUT IS EXPECTED TO REFORM TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FRANK

In the hours before

Special weather statement, Jul 30, 1:35 PM EDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EDT MON JUL 30 2007

MAZ022-301800-
BARNSTABLE MA-
135 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORM DEVELOPING NEAR BARNSTABLE...

AT 135 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH AND SMALL HAIL OVER CENTRAL BARNSTABLE COUNTY...OR ABOUT 5 MILES
WEST OF BARNSTABLE...MOVING SLOWLY EAST AT 5 MPH.

THE THUNDERSTORM WILL BRING LOCALLY HEAVY RAIN TO BARNSTABLE...
BEFORE HEADING INTO CAPE COD BAY BY 215 PM.

JWD
Special weather statement, Jul 30, 2:10 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
210 PM EDT MON JUL 30 2007

MAZ018-019-301915-
EASTERN PLYMOUTH MA-WESTERN PLYMOUTH MA-
210 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS DEVELOPING IN PLYMOUTH COUNTY...

AT 210 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF DEVELOPING STRONG THUNDERSTORMS FROM HANOVER TO HALIFAX...
MOVING EAST AT 5 MPH.

THESE SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY
LEAD TO MINOR URBAN AND POOR DRAINAGE FLOODING. SMALL HAIL AND WIND
GUSTS TO 25 MPH ARE ALSO POSSIBLE.

THE THUNDERSTORMS WILL BE NEAR...
PEMBROKE BY 230 PM EDT...
MARSHFIELD AND KINGSTON BY 310 PM EDT...
DUXBURY BY 320 PM EDT.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS...INCLUDING
ROUTE 3...AS WELL AS LIMITED VISIBILITY IN HEAVY RAIN. DO NOT DRIVE
THROUGH FLOODED AREAS.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 30, 2:45 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
245 PM EDT MON JUL 30 2007

MAZ019-301915-
EASTERN PLYMOUTH MA-
245 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORMS APPROACHING THE PLYMOUTH COUNTY COAST...

AT 245 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM MARSHFIELD TO PLYMPTON...MOVING
EAST AT 10 MPH.

THESE SLOW MOVING STORMS WILL PRODUCE HEAVY RAINFALL...WHICH MAY
LEAD TO MINOR URBAN AND POOR DRAINAGE FLOODING. SMALL HAIL AND WIND
GUSTS TO 25 MPH ARE ALSO POSSIBLE.

THUNDERSTORMS WILL BE NEAR...
KINGSTON BY 250 PM EDT...
PLYMOUTH AND DUXBURY BY 300 PM EDT.

DRIVERS SHOULD BE ALERT FOR PONDING OF WATER ON ROADS...INCLUDING
ROUTE 3...AS WELL AS LIMITED VISIBILITY IN HEAVY RAIN. DO NOT DRIVE
THROUGH FLOODED AREAS.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 30, 3:17 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT MON JUL 30 2007

RIZ007-302015-
NEWPORT RI-
317 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORM DEVELOPING OVER NARRAGANSETT BAY...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING STRONG THUNDERSTORM 5 MILES SOUTHWEST OF PRUDENCE
ISLAND...OR ABOUT 7 MILES NORTHWEST OF NEWPORT...MOVING EAST AT 5
MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE HEAVY RAIN...SMALL HAIL AND
WIND GUSTS TO 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
PRUDENCE ISLAND BY 400 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD
Special weather statement, Jul 30, 3:25 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
325 PM EDT MON JUL 30 2007

MAZ005-014-015-302030-
CENTRAL MIDDLESEX COUNTY MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
325 PM EDT MON JUL 30 2007

...STRONG THUNDERSTORM NEAR CONCORD...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40
MPH OVER CONCORD...OR ABOUT 6 MILES NORTHWEST OF WALTHAM...MOVING
SOUTHEAST AT 10 MPH.

THE THUNDERSTORM WILL BE NEAR...
LINCOLN AND BEDFORD BY 330 PM EDT...
LEXINGTON BY 340 PM EDT...
WALTHAM...LEXINGTON AND WESTON BY 350 PM EDT...
BELMONT...ARLINGTON AND WINCHESTER BY 400 PM EDT.

FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

JWD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 2:40 PM EDTSpecial Marine WarningBOX65 min
Jul 30, 3:23 PM EDTSpecial Marine WarningBOX52 min

Nearby

Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.